Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Generation of pairs of short root subgroups in Chevalley groups

Author: V. Nesterov
Translated by: the author
Original publication: Algebra i Analiz, tom 16 (2004), nomer 6.
Journal: St. Petersburg Math. J. 16 (2005), 1051-1077
MSC (2000): Primary 20G15
Published electronically: November 22, 2005
MathSciNet review: 2117453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: On the basis of the Bruhat decomposition, the subgroups generated by pairs of unipotent short root subgroups in Chevalley groups of type $ \mathrm{B}_{\ell}$, $ \mathrm{C}_{\ell}$, and $ \mathrm{F}_4$ over an arbitrary field are described. Moreover, the orbits of a Chevalley group acting by conjugation on such pairs are classified.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 20G15

Retrieve articles in all journals with MSC (2000): 20G15

Additional Information

V. Nesterov
Affiliation: Baltic State Technical University of St. Petersburg, 1st Krasnoarmeiskaya 1, St. Petersburg 190005, Russia

Keywords: Chevalley group, unipotent short root subgroups, Bruhat decomposition
Received by editor(s): March 17, 2004
Published electronically: November 22, 2005
Additional Notes: This work was supported by the Ministry of Education of Russia (grants nos. PD02-1.1-371 and E02-1.0-61).
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society